Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 98, NWS Atlanta, GA

April 2, 20094 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2009, 7:38 AM EDT for 4 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2009, 7:38 AM EDT (11:38 UTC)
Expired
Apr 2, 2009, 8:15 AM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 7:29 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 021138
SVRFFC
GAC053-197-215-263-021215-
/O.NEW.KFFC.SV.W.0098.090402T1138Z-090402T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  NORTHERN MARION COUNTY IN WEST CENTRAL GEORGIA
  EASTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
  SOUTHWESTERN TALBOT COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 815 AM EDT

* AT 734 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR NORTH FORT BENNING OR 8 MILES EAST OF DOWNTOWN
  COLUMBUS...MOVING EAST NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UPATOI...GENEVA...JUNCTION CITY AND TALBOTTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT THURSDAY AFTERNOON
FOR WEST CENTRAL GEORGIA.

&&

LAT...LON 3258 8475 3258 8469 3262 8469 3272 8451
      3256 8441 3256 8444 3254 8446 3251 8443
      3249 8443 3246 8440 3233 8486 3247 8493
TIME...MOT...LOC 1137Z 242DEG 29KT 3243 8482

$$
2 follow-up statements
000 
WWUS52 KFFC 021157
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 AM EDT THU APR 2 2009

GAC053-215-021207-
/O.CAN.KFFC.SV.W.0098.000000T0000Z-090402T1215Z/
CHATTAHOOCHEE GA-MUSCOGEE GA-
757 AM EDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MUSCOGEE AND NORTHERN
CHATTAHOOCHEE COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT THURSDAY AFTERNOON
FOR WEST CENTRAL GEORGIA.

LAT...LON 3248 8465 3249 8463 3253 8463 3253 8469
      3256 8467 3257 8469 3258 8469 3267 8448
      3257 8443 3254 8446 3248 8442 3240 8465
TIME...MOT...LOC 1157Z 245DEG 28KT 3251 8461

$$

GAC197-263-021215-
/O.CON.KFFC.SV.W.0098.000000T0000Z-090402T1215Z/
MARION GA-TALBOT GA-
757 AM EDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR SOUTHWESTERN TALBOT AND NORTHERN MARION COUNTIES...

AT 757 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED NEAR JUNIPER...MOVING EAST NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION
ESTATES...OAKLAND...GENEVA AND JUNCTION CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT THURSDAY AFTERNOON
FOR WEST CENTRAL GEORGIA.

&&

LAT...LON 3248 8465 3249 8463 3253 8463 3253 8469
      3256 8467 3257 8469 3258 8469 3267 8448
      3257 8443 3254 8446 3248 8442 3240 8465
TIME...MOT...LOC 1157Z 245DEG 28KT 3251 8461

$$
000 
WWUS52 KFFC 021208
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 AM EDT THU APR 2 2009

GAC197-263-021218-
/O.EXP.KFFC.SV.W.0098.000000T0000Z-090402T1215Z/
MARION GA-TALBOT GA-
808 AM EDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TALBOT AND
NORTHERN MARION COUNTIES WILL BE ALLOWED TO EXPIRE AT 815 AM EDT...

THE STORM HAS WEAKENED AND SEVERE WEATHER IS NO LONGER EXPECTED. 

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT THURSDAY AFTERNOON
FOR WEST CENTRAL GEORGIA.

LAT...LON 3248 8465 3249 8463 3253 8463 3253 8469
      3256 8467 3257 8469 3258 8469 3267 8448
      3257 8443 3254 8446 3248 8442 3240 8465
TIME...MOT...LOC 1208Z 245DEG 28KT 3255 8452

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 5:08 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 2, 5:08 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EDT THU APR 2 2009

.SHORT TERM /TODAY THROUGH SATURDAY/...
CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUMB EXTENDING FROM THE
CAROLINA COAST DOWN THROUGH GA AND INTO THE NORTHERN GULF. CURRENT
RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MOVING NORTHWARD IN
SOUTHERLY FLOW WITH A FEW STORMS GOING SEVERE ACROSS THE AREA.
STORMS THIS MORNING PRODUCING DIME TO NICKEL SIZE HAIL WITH SOME
GUSTY WINDS. THERE IS A WARM FRONT ACROSS SOUTH GA THAT IS MOVING
SLOWLY NORTHWARD WITH DEWPOINTS IN THE MID 60S MOVING INTO CENTRAL
GA. DEEPER MOISTURE WILL CONTINUE TO INCREASE ACROSS THE CWA TODAY
AS THE BOUNDARY MEANDERS ACROSS SOUTH CENTRAL GEORGIA AND A STRONG
LOW PRESSURE SYSTEM MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. AT
THE SAME TIME MID TO UPPER LEVEL FLOW INCREASES AND SHEAR PROFILES
BECOME QUITE STRONG. FORECAST SOUNDINGS TOADY ARE IMPRESSIVE WITH
SHEAR/INSTABILITY INDICATIVE OF SUPERCELLS CAPABLE OF GENERATING
TORNADOES. THE BIGGEST THREATS TODAY LOOK TO BE VERY HEAVY
RAIN...LIGHTNING...AND LARGE HAIL. LOOKS LIKE THE HEAVIEST RAIN FALL
AMOUNTS WILL STAY SOUTH OF OUR AREA BUT STILL LOOKING FOR 1 TO 3
INCH TOTALS THROUGH FRI. MODELS SHOW THE LOW LIFTING INTO THE OHIO
VALLEY BY 12Z FRI WITH ITS ASSOCIATED FRONT MOVING OFF THE EASTERN
SEABOARD. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM FRI KEEPING THE
AREA PRECIPITATION FREE THROUGH SUN MORNING.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS SHOW THIS RIDGE MOVING OFF THE SOUTHEAST U.S. COAST LATE
SATURDAY NIGHT AS A SECOND LOW PRESSURE MOVES EAST OUT OF THE
CENTRAL PLAINS. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES
NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY 12Z
MON. ITS COLD FRONT SWEEPS THROUGH GA SUN EVENING/MONDAY MORNING BUT
WITH THE LOW CENTER BEING SO FAR NORTH THE BEST DYNAMICS AND
INSTABILITY STAY NORTH OF THE AREA. SHOULD SEE SOME SHRA/TSRA BUT
NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER. THE BIGGEST
THREAT FROM THIS NEXT SYSTEM WILL BE THE COLD AIR MASS THIS LOW
CENTER PULLS DOWN FROM CANADA INTO THE SOUTHERN U.S. AS THIS LOW
MOVES EAST...A VERY COLD AIRMASS GETS WRAPPED AROUND THE BACK SIDE
AND MOVES SOUTH. LOOKING FOR DAY TIME HIGHS MON/TUE IN THE 40S AND
50S WITH LOW TEMPS MON NIGHT/TUE NIGHT IN THE 20S AND 30S. SURFACE
HIGH PRESSURE BECOMES RE-ESTABLISHED ACROSS THE SOUTHEAST U.S.
TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA EXPECTED
THROUGH WED NIGHT.

&&

.AVIATION...
BOTH GFS AND NAM ARE SUGGESTING THAT CIGS WILL REMAIN IFR THRU MUCH
OF TODAY ACROSS THE FORECAST AREA AND SEE NO REASON TO DEVIATE FROM
THIS. THERE WILL BE A RISK OF THUNDERSTORMS THROUGHOUT THE DAY AND
UNTIL THE COLD FRONT PASSES. CURRENT PROGS HAVE FROPA AT ATL/CSG
BETWEEN 06Z AND 08Z TONIGHT...AND AHN/MCN BETWEEN 09Z AND 11Z. LOW
LEVEL MOISTURE (IFR TO MVFR CIGS) REMAINS BEHIND THE FRONT THRU 12Z
TO 15Z FRI AND THEN SKIES SCATTERING OUT. WINDS WILL REMAIN
SOUTHEAST TO EAST...BECOMING WEST TO SOUTHWEST BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  54  67  40  75 /  70  60  10   5   5
ATLANTA         67  52  63  45  73 /  60  60   5   5   5
BLAIRSVILLE     63  51  57  37  73 /  60  80  20  10  10
CARTERSVILLE    69  52  60  39  73 /  60  80  20  10  10
COLUMBUS        68  57  70  45  79 /  60  60   5   5   5
GAINESVILLE     64  51  61  44  74 /  70  80  20  10  10
MACON           69  55  71  44  77 /  80  60   5   5   5
ROME            73  55  64  42  75 /  50  80  10  10  10
PEACHTREE CITY  68  53  64  36  75 /  60  60   5   5   5
VIDALIA         70  60  76  44  79 /  90  70  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Apr 2, 7:03 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 AM EDT THU APR 2 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
703 AM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS LIKELY TODAY AND
TONIGHT.

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS
WILL MOVE RAPIDLY EAST TODAY. THE ASSOCIATED COLD FRONT WILL MOVE
ACROSS NORTH AND CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE SEVERE THUNDERSTORMS WILL BE LARGE
HAIL...DAMAGING WINDS...TORNADOES...CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN.

.DISCUSSION...
A WARM FRONT...CURRENTLY LIFTING ACROSS NORTH GEORGIA...WILL
BECOME STATIONARY JUST NORTH OF AN ATLANTA TO ATHENS LINE. SOUTH
OF THIS LINE THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS
MORNING. CAPES WILL REMAIN IN THE 400 TO 600 RANGE THIS
MORNING...INCREASING TO 800 TO 1000 THIS AFTERNOON. WIND SHEAR
WILL ALSO INCREASE RAPIDLY LATE THIS AFTERNOON AND INTO THE NIGHT
TIME HOURS. WHILE JUST ABOUT ANY PART OF NORTH AND CENTRAL GEORGIA
COULD SEE SEVERE THUNDERSTORMS...THE GREATEST THREAT WILL BE WEST
OF A LINE FROM CARROLLTON...TO WARNER ROBINS...TO VIDALIA. THE
MAIN THREAT THIS MORNING WILL BE PENNY TO QUARTER SIZED HAIL.
HOWEVER AS WIND SHEAR INCREASES THIS AFTERNOON...THE MAIN THREAT
WILL BE DAMAGING WINDS AND ISOLATED TORNADOES...ALTHOUGH LARGE HAIL
WILL CONTINUE TO BE A THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS
NOT EXPECTED ON THE REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.

In the hours before

Special weather statement, Apr 2, 7:01 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 AM EDT THU APR 2 2009

GAZ090-102-021130-
701 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 730 AM EDT...

AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES WEST OF OMAHA...MOVING EAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 730 AM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FLORENCE MARINA STATE PARK...
OMAHA...PROVIDENCE CANYON STATE PARK...CHARLES...LOUVALE...
BROOKLYN...RICHLAND...RENFROE...SOUTH FORTBENNING AND CUSSETA.
Special weather statement, Apr 2, 7:01 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 AM EDT THU APR 2 2009

GAZ090-102-021130-
701 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 730 AM EDT...

AT 659 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES WEST OF OMAHA...MOVING EAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART AND CHATTAHOOCHEE COUNTIES THROUGH 730 AM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FLORENCE MARINA STATE PARK...
OMAHA...PROVIDENCE CANYON STATE PARK...CHARLES...LOUVALE...
BROOKLYN...RICHLAND...RENFROE...SOUTH FORTBENNING AND CUSSETA.
Local storm report, Apr 2, 7:07 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 AM EDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HAIL             12 ESE ROBERTA          32.65N 83.82W
04/02/2009  E0.25 INCH       CRAWFORD           GA   PUBLIC

&&

SNELSON
Local storm report, Apr 2, 7:11 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 AM EDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       12 ESE ROBERTA          32.65N 83.82W
04/02/2009  M1.67 INCH       CRAWFORD           GA   PUBLIC

            MEASURED BETWEEN 500 AND 600 AM EDT

&&

SNELSON
Special weather statement, Apr 2, 7:28 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 AM EDT THU APR 2 2009

GAZ079-089>091-021200-
728 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL 800 AM
EDT...

AT 725 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BENNING HILLS OR 5 MILES SOUTH SOUTHEAST OF
DOWNTOWN COLUMBUS...MOVING EAST NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES THROUGH 800 AM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORT
BENNING/LAWSON ARMY AIR FIELD...CARTER ACRES...BATTLE PARK...
SAND HILL...FORT BENNING...BOX SPRINGS...MARION ESTATES...OAKLAND AND
JUNIPER.
Special weather statement, Apr 2, 7:30 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 AM EDT THU APR 2 2009

GAZ102-103-021200-
730 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
WEBSTER AND STEWART COUNTIES UNTIL 800 AM EDT...

AT 729 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR KIMBROUGH...MOVING EAST NORTHEAST
AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WEBSTER AND STEWART COUNTIES THROUGH 800 AM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE WESTVILLE...TROUTMAN...KIMBROUGH...
LEVERETTS...WESTON...RICHLAND...CENTERPOINT...PRESTON AND DUMAS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:38 AM EDTSevere Thunderstorm WarningFFCBartow, Paulding, Polk37 min
Apr 2, 2:40 AM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Apr 2, 2:54 AM EDTSevere Thunderstorm WarningFFCJohnson, Washington, Wilkinson34 min
Apr 2, 2:56 AM EDTSevere Thunderstorm WarningFFCBartow28 min
Apr 2, 3:17 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup43 min
Apr 2, 4:05 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup40 min
Apr 2, 4:12 AM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Pike, Spalding26 min
Apr 2, 4:36 AM EDTSevere Thunderstorm WarningFFCLamar, Monroe24 min
Apr 2, 4:49 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Upson40 min
Apr 2, 5:11 AM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam64 min
Apr 2, 7:53 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs70 hr
Apr 2, 10:08 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart35 min
Apr 2, 10:43 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee35 hr
Apr 2, 10:43 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Apr 2, 10:55 AM EDTAreal Flood WarningFFCChattahoochee, Marion6 hr
Apr 2, 10:57 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson43 hr
Apr 2, 12:29 PM EDTAreal Flood WarningFFCCrisp, Dooly, Sumter24 hr
Apr 2, 12:57 PM EDTRiver Flood WarningFFCJefferson17 hr
Apr 2, 2:20 PM EDTAreal Flood WarningFFCMontgomery, Telfair, Toombs, Wheeler24 hr
Apr 2, 4:22 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more24 hr
Apr 2, 4:51 PM EDTRiver Flood WarningFFCDooly, Macon, Sumter19 hr
Apr 2, 4:51 PM EDTRiver Flood WarningFFCMontgomery, Telfair, Wheeler14 days
Apr 2, 5:08 PM EDTAreal Flood WarningFFCBaldwin, Bibb, Crawford, Jones, Monroe, Upson19 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.